Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The Perron integral and existence and uniqueness theorems for a first order nonlinear differential equation


Author: Manoug N. Manougian
Journal: Proc. Amer. Math. Soc. 25 (1970), 34-38
MSC: Primary 34.04
DOI: https://doi.org/10.1090/S0002-9939-1970-0255881-2
MathSciNet review: 0255881
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The Perron integral is used to establish an existence and uniqueness theorem concerning the initial value problem $ y'(t) = f(t,y((t))$, and $ y({t_0}) = \alpha $, for $ t$ on the interval $ I = \{ t\vert \leqq t \leqq 1\} $. The existence and uniqueness of the solution is obtained by use of a generalized Lipschitz condition, and a Picard sequence which is equiabsolutely continuous on $ I$. Also, we prove a theorem on the uniqueness of solution by a generalization of Gronwall's inequality.


References [Enhancements On Off] (What's this?)

  • [1] H. Bauer, Der Perronsche Integralbegriff und seine Beziehung zum Lebesgueshen, Monatsh. Math. und Physik 26 (1915), 153-198. MR 1548647
  • [2] H. J. Ettlinger, Linear derivative inequalities and differential equations, National Math. Mag. 11 (1936), 1-5.
  • [3] L. Gordon and S. Lasher, An elementary proof of integration by parts for the Perron integral, Proc. Amer. Math. Soc. 18 (1967), 394-398. MR 35 #1726. MR 0210841 (35:1726)
  • [4] T. H. Gronwall, Note on the derivatives with respect to a parameter of the solutions of a system of differential equations, Ann. of Math. (2) 20 (1918/19), 292-296. MR 1502565
  • [5] E. Kamke, Das Lebesgue-Stieltjes-Integral, Teubner Verlagsgesellschaft, Leipzig, 1956. MR 18, 384. MR 0081330 (18:384a)
  • [6] M. N. Manougian, An existence and uniqueness theorem for a nonlinear differential equation, J. Differential Equations (to appear). MR 0265733 (42:642)
  • [7] -, On the convergence of a sequence of Perron integrals, Proc. Amer. Math. Soc. 23 (1969), 320-332. MR 0247009 (40:278)
  • [8] E. J. McShane, Integration, Princeton Univ. Press, Princeton, N. J., 1944. MR 6, 43. MR 0082536 (18:567a)
  • [9] R. A. Northcutt, Perron type differential and integral inequalities, Dissertation, The University of Texas, Austin, Texas, 1968.
  • [10] S. Saks, Theory of the integral, 2nd rev. ed., Dover, New York, 1964. MR 29 #4850. MR 0167578 (29:4850)
  • [11] G. Vitali, Sul integrazione per serie, Rend. Circ. Mat. Palermo 23 (1907), 137-155.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34.04

Retrieve articles in all journals with MSC: 34.04


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1970-0255881-2
Keywords: Initial value problem, Lebesgue integral, Perron integral, bounded variation, Picard sequence, locally absolutely continuous, equicontinuous, equiabsolutely continuous, Cauchy-Euler meth[ill]d, Gronwall inequality
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society